Hail, Fremont
- When
- June 30, 5:30 PM MST
- Where
- Fremont County, 2.53 mi WNW of Crowheart
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 43.335, -109.226
Hail up to the size of ping pong balls was reported between Burris and Crowheart.
Thunderstorms formed over the south end of the Absaorka Range in the vicinity of Washakie Needles. One storm became severe between Burris and Crowheart as it moved south across the Wind River and US Highway 26.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Thunderstorms formed over the south end of the Absaorka Range in the vicinity of Washakie Needles. One storm became severe between Burris and Crowheart as it moved south across the Wind River and US Highway 26.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 30, 2:16 PM MST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 316 PM MDT SUN JUN 30 2013 .SHORT TERM...TONIGHT THROUGH MONDAY HIGH PRESSURE ALOFT FROM THE GREAT BASIN INTO THE NORTHERN ROCKIES CONTINUES TO PRODUCE NORTH NORTHWEST FLOW ALOFT OVER WESTERN AND CENTRAL WYOMING. SURFACE HIGH PRESSURE OVER THE NORTHERN PLAINS WITH LOW PRESSURE OVER THE GREAT BASIN IS PRODUCING NORTHEAST SURFACE WINDS OVER THE AREA. MOISTURE ROTATING AROUND THE UPPER LEVEL HIGH PRESSURE COMBINED WITH HEATING WILL CONTINUE TO SUPPORT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH THE COVERAGE BEING RATHER SPOTTY AND HIGHLY TERRAIN INFLUENCED WITH THE HIGHER ELEVATIONS RECEIVING THE GREATEST COVERAGE. TEMPERATURES WILL REMAIN HOT. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY THERE IS GOOD MODEL AGREEMENT UPON THE RIDGE BUILDING OVER THE WEST FOLDING OVER THE REGION ON TUESDAY NIGHT AS A WAVE DIPPING SOUTH FROM CANADA IS CAUGHT UP IN THE LOW OVER THE MIDWEST...AND PULLS THE TROUGH WESTWARD AND GIVES IT A POSITIVE TILT. GIVEN THE RECENT RUN TO RUN AGREEMENT AS WELL AS BETWEEN MODELS...WENT AHEAD AN BOUGHT OFF ON THE WARM AND DRY SOLUTION FOR THE FIRST FEW DAYS OF THE LONG TERM...INCLUDING INDEPENDENCE DAY WHERE TEMPERATURES HAVE BEEN BROUGHT UP TO ABOVE NORMAL...ESPECIALLY ACROSS THE WEST WHERE THE HEIGHTS ARE HIGHER. LOW LEVEL FLOW WILL REMAIN EAST TO NORTHEAST EAST OF THE DIVIDE WHICH WILL MAINTAIN SOME HIGHER DEWPOINTS AND WILL KEEP THE RELATIVE HUMIDITY FROM BOTTOMING OUT DURING THE DAY. A FEW DISTURBANCES COMING DOWN THE SIDE OF THE RIDGE WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AROUND DURING THE AFTERNOON HOURS EACH DAY. THESE CHANCES INCREASE TOWARD THE END OF THE WEEK AND THROUGH THE WEEKEND AS THE RIDGE IS POSSIBLY BROKEN DOWN BY A SERIES OF SHORT WAVE TROUGHS TRAVELING ALONG THE NORTHERN TIER STATES. && .AVIATION.../00Z ISSUANCE/ VFR CONDITIONS WILL PREVAIL OVER THE REGION THROUGH 00Z TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER AND NEAR THE MOUNTAINS BETWEEN 00Z AND 06Z. THIS ACTIVITY WILL DRIFT SOUTHEAST ACROSS THE LOWER ELEVATIONS. LOCAL MVFR CONDITIONS WILL OCCUR IN THE STRONGER STORMS WHERE HEAVY RAIN AND SMALL HAIL WILL BE OBSERVED. THE HIGHER MOUNTAINS WILL BE LOCALLY OBSCURED IN THE HEAVIER SHOWERS. WIND GUSTS TO 40 KNOTS WILL ALSO OCCUR IN THE VICINITY OF STORMS. EXPECT THUNDERSTORM ACTIVITY TO DECREASE AFTER 03Z WITH ISOLATED SHOWERS LINGERING AFTER 09Z. MONDAY AFTERNOON WILL SEE SIMILAR CONVECTION WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH THE GREATEST COVERAGE OVER THE HIGHER TERRAIN. && .FIRE WEATHER... HIGH PRESSURE ALOFT FROM THE GREAT BASIN INTO THE NORTHERN ROCKIES CONTINUES TO PRODUCE NORTH NORTHWEST FLOW ALOFT OVER WESTERN AND CENTRAL WYOMING. SURFACE HIGH PRESSURE OVER THE NORTHERN PLAINS WITH LOW PRESSURE OVER THE GREAT BASIN IS PRODUCING NORTHEAST SURFACE WINDS OVER THE AREA. MOISTURE ROTATING AROUND THE UPPER LEVEL HIGH PRESSURE COMBINED WITH HEATING WILL CONTINUE TO SUPPORT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH THE COVERAGE BEING RATHER SPOTTY AND HIGHLY TERRAIN INFLUENCED WITH THE HIGHER ELEVATIONS RECEIVING THE GREATEST COVERAGE. TEMPERATURES WILL REMAIN HOT. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...ALLEN AVIATION...C.BAKER FIRE WEATHER...C.BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SUN JUN 30 2013 WYZ001>020-022>030-011200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING... ESPECIALLY OVER THE NORTHERN AND CENTRAL MOUNTAINS. SOME STORM ACTIVITY WILL SPILL INTO ADJACENT VALLEYS AND BASINS. LIGHTNING... STRONG GUSTY WIND...AND SMALL HAIL ARE THE PRIMARY HAZARDS. PERIODS OF MODERATE TO HEAVY RAINFALL MAY ALSO BE PRESENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH WEDNESDAY...ISOLATED TO LOCALLY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAINLY ACROSS THE WEST. INDEPENDENCE DAY THROUGH SATURDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THUNDERSTORM WINDS OVER 40 MPH...ANY HAIL...AND ANY HEAVY RAINFALL OR OBSERVED FLOODING. TEAM RIVERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 124 PM MDT SUN JUN 30 2013 WYZ001-302200- YELLOWSTONE NATIONAL PARK- 124 PM MDT SUN JUN 30 2013 SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE PARK THIS AFTERNOON. COVERAGE WILL INCREASE THROUGH THE NEXT FEW HOURS. THE MAIN THREATS WILL BE GUSTY WINDS AND LIGHTNING...ALTHOUGH SMALL HAIL AND BRIEF HEAVY WILL BE POSSIBLE WITH STRONGER STORMS. TL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 358 PM MDT SUN JUN 30 2013 WYZ019-020-302245- GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER ELEVATIONS WY- 358 PM MDT SUN JUN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 445 PM MDT... AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POWDER RIVER...OR 33 MILES NORTHWEST OF CASPER...MOVING SOUTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... U.S. HWY 20/26 MILE MARKER 30 AROUND 405 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4273 10658 4265 10706 4308 10714 4312 10685 TIME...MOT...LOC 2158Z 339DEG 11KT 4301 10693 C. BAKER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 434 PM MDT SUN JUN 30 2013 WYZ015>017-302300- UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 434 PM MDT SUN JUN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 500 PM MDT... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF CROWHEART...OR 25 MILES NORTHWEST OF PAVILLION...MOVING SOUTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY RAIN WILL OCCUR WITH THIS STORM. THIS STORM WILL BE NEAR... CROWHEART AROUND 445 PM MDT. U.S. HWY 287/26 MILE MARKER 90 AROUND 455 PM MDT. DIVERSION DAM REST AREA...BULL LAKE...HWY JCT 287 AND 26 AND U.S. HWY 26 MILE MARKER 100 AROUND 500 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4319 10884 4311 10917 4343 10926 4349 10901 TIME...MOT...LOC 2233Z 341DEG 18KT 4339 10911 AR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
435 PM MDT SUN JUN 30 2013
WYZ019-302315-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
435 PM MDT SUN JUN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 515
PM MDT...
AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 220 MILE MARKER 70...OR 39 MILES
SOUTHWEST OF CASPER...MOVING SOUTH AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL SOUTHERN NATRONA COUNTY THROUGH 515 PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4243 10699 4242 10700 4243 10724 4267 10722
4269 10695 4243 10677
TIME...MOT...LOC 2235Z 338DEG 23KT 4257 10701
C. BAKERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 442 PM MDT SUN JUN 30 2013 WYZ009-011-302330- BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY- 442 PM MDT SUN JUN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL 530 PM MDT... AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAYOWORTH...OR 11 MILES NORTHWEST OF KAYCEE...MOVING SOUTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... I25 MILE MARKER 260 AND STATE HWY 196 MILE MARKER 260 AROUND 455 PM MDT. STATE HWY 190 MILE MARKER 100 AND KAYCEE AROUND 510 PM MDT. I25 EXIT 249 AROUND 525 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 249 AND 265. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4366 10650 4360 10684 4388 10690 4394 10667 TIME...MOT...LOC 2242Z 340DEG 16KT 4382 10674 C. BAKER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 623 PM MDT SUN JUN 30 2013 WYZ015>017-010100- UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 623 PM MDT SUN JUN 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 700 PM MDT... AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 80...OR 24 MILES SOUTHEAST OF DUBOIS...MOVING SOUTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. THIS STORM WILL BE NEAR... CROWHEART AROUND 630 PM MDT. U.S. HWY 287/26 MILE MARKER 90 AROUND 640 PM MDT. BULL LAKE AROUND 650 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4312 10892 4303 10925 4338 10939 4342 10913 TIME...MOT...LOC 0023Z 341DEG 22KT 4334 10923 AR
The Riverton/Lander radar (KRIW), 68 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 hail. Local standard time, as filed.
Hail up to the size of ping pong balls was reported between Burris and Crowheart.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451374.